Alert archive / Missouri / Flash Flood Warnings in 2002
Flash Flood Warning 5, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Mar 15, 2002, 6:58 PM CST for Wayne County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2002, 6:58 PM CST (00:58 UTC)
- Expired
- Mar 15, 2002, 9:00 PM CST
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Wayne County, MO
The radar
The Paducah radar (KPAH), 148 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.0 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1244 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 160058 FFWPAH MOC223-160300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 656 PM CST FRI MAR 15 2002 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... WAYNE COUNTY IN MISSOURI * UNTIL 900 PM CST * AT 656 PM CST...DOPPLER RADAR ESTIMATED THAT OVER 1 AND A HALF INCHES OF RAIN HAS FALLEN OVER NORTHERN WAYNE COUNTY SINCE 600 PM. * ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH 800 PM CST. THESE COULD PRODUCE ANOTHER ONE HALF TO ONE INCH OF RAIN. * LOCATIONS IN THE WARNING INCLUDE... GREENVILLE...COLDWATER...AND PIEDMONT DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND IMMEDIATELY. LAT...LON 3732 9027 3704 9025 3701 9071 3734 9066 PS
2 follow-up statements
000 RWUS32 KPAH 160149 FFSPAH MOC223-160245- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 747 PM CST FRI MAR 15 2002 FLASH FLOOD WARNING CONTINUES FOR... WAYNE COUNTY IN MISSOURI UNTIL 900 PM CST... AT 740 PM CST...DOPPLER RADAR INDICATED THAT UP TO TWO AND ONE HALF INCHES OF RAIN HAS FALLEN OVER NORTHERN WAYNE COUNTY SINCE SHORTLY AFTER 600 PM. RAINFALL WILL BE ENDING OVER THE WESTERN PORTIONS OF WAYNE COUNTY BY 830 PM AND SHOULD COME TO AN END OVER THE REST OF THE COUNTY BY 900 PM. AN ADDITIONAL ONE HALF INCH OF RAIN IS POSSIBLE. THERE HAVE BEEN NO REPORTS OF FLOODING REPORTED TO THE NATIONAL WEATHER SERVICE. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IF YOU OBSERVE FLOODING...REPORT IT TO THE LOCAL AUTHORITIES FOR RELY TO THE NATIONAL WEATHER SERVICE.
000 RWUS32 KPAH 160304 FFSPAH MOC223-160315- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 902 PM CST FRI MAR 15 2002 FLASH FLOOD WARNING HAS EXPIRED FOR... WAYNE COUNTY IN MISSOURI AT 900 PM CST...DOPPLER RADAR INDICATED THAT THE HEAVY RAINFALL HAS MOVED OUT OF WAYNE COUNTY. ONLY A FEW LIGHT SHOWERS ARE EXPECTED FOR THE NEXT COUPLE OF HOURS. LOCAL AUTHORITIES REPORTED NO WATER PROBLEMS IN THE COUNTY. DOPPLER RADAR INDICATED THAT UP TO TWO AND ONE HALF INCHES OF RAIN FELL OVER MAINLY NORTHERN WAYNE COUNTY SINCE ABOUT 600 PM.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 15, 1:40 PM CST, 5 hours 18 minutes earlier.
Area forecast discussion, Mar 15, 1:40 PM CST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 140 PM CST FRI MAR 15 2002 SEMI-PERMANENT SW FLOW ALOFT TO KEEP THINGS HOPPING INTO EARLY NEXT WEEK. THIS WILL KEEP THE GULF OPEN WITH COPIUS AMOUNTS OF MOISTURE AVAILABLE. MAIN CHALLENGES WILL BE TIMING OF MULTIPLE SYSTEMS OVER THE NEXT SEVEN DAYS. SLOW MOVING COLD FRONT DRAPED FROM NE TO SW ACROSS THE CWA AT MIDDAY. FORWARD PROGRESS TO REMAIN AT A CRAWL AS AN AREA OF LOW PRESSURE DEVELOPS ON THE BOUNDARY OVER CENTRAL ARKANSAS. THE AIRMASS BEHIND THE FRONT IS VERY SHALLOW (1000 FT). EXPECT ELEVATED CONVECTION ACROSS THE CWA THIS EVENING AND OVERNIGHT AS AREA OF LOW PRESSURE TRACKS NORTHEAST. LIS AGAIN NOT TOO IMPRESSIVE BUT SHOWALTER INDICES DIPPING BELOW ZERO SO WILL KEEP RW/TRW WORDING AND CATEGORICAL POPS. RW AND TRW TO LINGER OVER SE HALF OF CWA SATURDAY MORNING...BUT EXPECT MOSTLY CLOUDY SKIES OVER ALL EXCEPT THE NW SECTIONS WHERE CLOUDINESS SHOULD DECREASE. SATURDAY NIGHT THE AFOREMENTIONED FRONT GETS LIFTED NORTHWARD IN RESPONSE TO THE NEXT S/W IN LINE. THIS SHOULD PRODUCE THE SECOND ROUND OF RW/TRW WHICH WILL LAST INTO SUNDAY MORNING. AFTER A BRIEF RESPITE...ON SUNDAY NIGHT THE NEXT S/W WILL SKIRT ALONG THE SE HALF OF THE CWA COMBINED WITH A STATIONARY FRONT E-W ACROSS CNTRL TN. THIS WILL PRODUCE ROUND THREE OF PRECIP (RA). AT THE MOMENT MOST OF MONDAY ACTUALLY LOOKS DRY BUT BY MONDAY NIGHT THE NEXT S/W WILL LIFT NE ACROSS THE REGION WHICH SHOULD PRODUCE THE FOURTH ROUND OF PRECIP (RW/TRW). WITH THE MAIN UPPER TROF PASSING ON TUESDAY...EXPECT FIFTH ROUND OF PRECIP (RW/TRW). DEPENDING ON THE TRACK OF THESE SYSTEMS AND THE QPF THEY GENERATE...WE COULD BE HAVING WATER PROBLEMS AROUND THE FIRST OF NEXT WEEK. LOOKS LIKE WEDNESDAY AND THURSDAY WILL BE DRY BUT ON FRIDAY ANOTHER S/W WILL INTERACT WITH A STATIONARY FRONT TO OUR SOUTH TO PRODUCE ROUND NUMBER SIX (RA). .PAH...NONE. PACKETT
In the hours before
Special weather statement, Mar 15, 2:27 PM CST, 4 hours 31 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-160230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 227 PM CST FRI MAR 15 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... THREATS... THE STORM PREDICTION CENTER HAS EXPANDED THE AREAL EXTENT OF THE SLIGHT RISK OF SEVERE THUNDERSTORMS. NOW FOR THIS AFTERNOON AND EARLY TONIGHT...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE REGION. DISCUSSION... A COLD FRONT WILL CONTINUE TO SLOWLY MOVE SOUTHEAST ACROSS THE REGION TODAY INTO THIS EVENING. THERE IS A SLIGHT RISK THAT SEVERE THUNDERSTORMS WILL DEVELOP IN THE VICINITY OF THE FRONT LATER THIS AFTERNOON. DEPENDING ON THE AMOUNT OF SUNSHINE THE REMAINDER OF THIS AFTERNOON...THE ATMOSPHERE MAY DESTABILIZE ENOUGH FOR SOME STORMS TO REACH SEVERE LEVELS. WINDS ALOFT WILL BE FAVORABLE FOR SEVERE THUNDERSTORMS. A LOW PRESSURE CENTER WILL MOVE NORTHEAST ALONG THE COLD FRONT...PASSING NEAR THE KENTUCKY/TENNESSEE BORDER THIS EVENING. THE APPROACH OF THIS LOW PRESSURE CENTER WILL EXTEND THE RISK OF SEVERE WEATHER INTO EARLY TONIGHT. IT WILL ALSO BRING A WIDESPREAD SOAKING RAINFALL TO THE ENTIRE REGION. THE MAIN THREAT WITH STORMS IN THE SLIGHT RISK AREA WILL BE LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE SOUTHEAST OF THE OHIO RIVER. STORM MOVEMENT WILL BE NORTHEAST AROUND 40 MPH. SPOTTER ACTIVATION... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR TONIGHT. MONITOR LATER FORECASTS AND STATEMENTS FOR FURTHER INFORMATION. OUTLOOK FOR LATE TONIGHT AND SUNDAY... RAIN AND THUNDERSTORMS WILL EXIT THE REGION LATE TONIGHT AS THE COLD FRONT PASSES WELL TO OUR SOUTHEAST. DFS
Special weather statement, Mar 15, 5:47 PM CST, 1 hour 11 minutes before
MOZ107>112-114-160400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 547 PM CST FRI MAR 15 2002 ...SEVERE THUNDERSTORM WATCH #29 IS IN EFFECT FOR PARTS OF SOUTHEAST MISSOURI UNTIL 10 PM CST... COUNTIES IN THE WATCH AREA INCLUDE... CARTER...RIPLEY...BUTLER...STODDARD...SCOTT...NEW MADRID...AND MISSISSIPPI. THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHEAST MISSOURI UNTIL 10 PM. THE COMBINATION OF A FRONTAL BOUNDARY...INSTABILITY...DEEP MOISTURE...AND AN APPROACHING UPPER LEVEL DISTURBANCE IS PRODUCING SHOWERS AND THUNDERSTORMS. THE STORMS ARE EXPECTED TO INCREASE IN INTENSITY AS THEY MOVE TO THE NORTHEAST ACROSS THE WATCH AREA. DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS...BUT THE PRIMARY THREAT WILL BE LARGE HAIL. SPOTTERS IN THE WATCH AREA SHOULD BE ACTIVATED AT THIS TIME. MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS. && JAP
Special weather statement, Mar 15, 6:50 PM CST, 8 minutes before
MOZ086-087-100-109>111-160120- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 650 PM CST FRI MAR 15 2002 ...STRONG THUNDERSTORMS IN SOUTHEAST MISSOURI... AT 647 PM...DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS OVER WAYNE...BOLLINGER...CAPE GIRARDEAU...BUTLER AND STODDARD COUNTIES. ALL OF THEM ARE CAPABLE OF PRODUCING PEA SIZE HAIL. THE STRONGEST STORMS WERE ALONG A LINE FROM DELTA...TO DUDLEY...TO NEELYVILLE. MOVEMENT WAS TO THE NORTHEAST AT 45 MPH. THESE STORMS WILL AFFECT THE COMMUNITIES OF GORDONVILLE AND BLOOMFIELD THROUGH 715 PM CST. && PS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 8:06 PM CST | Severe Thunderstorm Warning | PAH | Stoddard | 24 min |
| Mar 15, 8:20 PM CST | Severe Thunderstorm Warning | PAH | Scott | 25 min |
Nearby
Flash Flood Warnings in Missouri, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.